Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 63, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Dec 30, 2019, 6:56 AM CST for Oconto County, Wisconsin. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2019, 6:56 AM CST (12:56 UTC)
- Expired
- Dec 31, 2019, 10:49 AM CST
- In force
- 28 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Oconto (OCTW3). The gauge peaked at 9.52 ft at Dec 30, 2019, 3:00 PM CST.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
328 WGUS43 KGRB 301256 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 656 AM CST Mon Dec 30 2019 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued this evening by 700 PM CST. && WIC083-310100- /O.NEW.KGRB.FL.W.0063.191230T1256Z-000000T0000Z/ /OCTW3.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 656 AM CST Mon Dec 30 2019 The National Weather Service in Green Bay has issued a * Flood Warning for the Oconto River above Oconto. * From this morning until further notice. * At 6:15 AM CST Monday the stage was 8.7 feet. * Flood stage is 9.0 feet. * Flooding is expected. * Forecast...The river will rise above flood stage this morning. * Impact...At 9.0 feet, Floodwaters begin to spread into a public campground in the City of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. * Flood History...This crest compares to a previous crest of 9.1 feet on 04/11/2014. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$ SAC
3 follow-up statements
308 WGUS43 KGRB 310229 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 829 PM CST Mon Dec 30 2019 ...Forecast flooding changed to Minor severity for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County. For the Oconto River...including Oconto...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Tuesday morning by 830 AM CST. && WIC083-311430- /O.CON.KGRB.FL.W.0063.000000T0000Z-000000T0000Z/ /OCTW3.1.RS.191230T1540Z.191230T2115Z.200102T0600Z.UU/ 829 PM CST Mon Dec 30 2019 ...Forecast flooding changed to Minor severity... The Flood Warning continues for the Oconto River above Oconto. * Until further notice. * At 6:15 PM CST Monday the stage was 9.5 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 6:15 PM CST Monday was 9.5 feet. * Forecast...The river is expected to fall below flood stage early Thursday morning and continue falling to 7.9 feet Monday evening. * Impact...At 9.0 feet, Floodwaters begin to spread into a public campground in the City of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. * Flood History...This crest compares to a previous crest of 9.5 feet on 07/08/2010. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$ KJ
749 WGUS83 KGRB 311429 FLSGRB Flood Statement National Weather Service Green Bay WI 829 AM CST Tue Dec 31 2019 ...The Flood Warning continues for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County. For the Oconto River...including Oconto...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Caution is urged when walking near riverbanks. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued this evening by 830 PM CST. && WIC083-010830- /O.CON.KGRB.FL.W.0063.000000T0000Z-000000T0000Z/ /OCTW3.1.IC.191230T1540Z.191230T2115Z.200102T0600Z.UU/ 829 AM CST Tue Dec 31 2019 ...The Flood Warning remains in effect... The Flood Warning continues for the Oconto River above Oconto. * Until further notice. * At 8:15 AM CST Tuesday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 6:15 PM CST Monday was 9.5 feet. * Forecast...The river is expected to fall below flood stage early Thursday morning and continue falling to 7.9 feet Monday evening. * Impact...At 9.0 feet, Floodwaters begin to spread into a public campground in the City of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. * Flood History...This crest compares to a previous crest of 9.5 feet on 07/08/2010. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$ SAC
628
WGUS83 KGRB 311649
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1049 AM CST Tue Dec 31 2019
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Oconto River above Oconto affecting Oconto County.
WIC083-311800-
/O.CAN.KGRB.FL.W.0063.000000T0000Z-000000T0000Z/
/OCTW3.1.IC.191230T1540Z.191230T2115Z.200102T0600Z.UU/
1049 AM CST Tue Dec 31 2019
...The Flood Warning for the Oconto River above Oconto has been
cancelled...
The Flood Warning is cancelled for
the Oconto River above Oconto.
* At 9:15 AM CST Tuesday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* An ice jam downstream from the gauge in the city of Oconto will
cause the river reading to fluctuate for the next few days.
* Forecast...The river is expected to fall to 7.8 feet Tuesday
morning.
&&
Fld Observed Forecasts (12 pm)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
Oconto River
Oconto 9.0 8.9 Tue 9 am 8.8 8.6 8.4 8.2 8.0
&&
LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815
$$
SACWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 30, 5:43 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 30, 5:43 AM CST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 543 AM CST Mon Dec 30 2019 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 350 AM CST Mon Dec 30 2019 Rain was occurring across much of the region overnight. Snow was starting to mix in with the rain across the far north. Temperatures were in the middle 30s north to the lower 40s south. Changes to the forecast: Dense fog advisory has been cancelled. Waushara County has been upgraded to a winter storm warning. The winter weather advisory for the Fox Valley and lakeshore region has been pushed back to 15z. Once the heavier rain moved into the area overnight, the dense fog lifted thus the dense fog advisory has been cancelled. The main concern for this morning is the timing of the changeover to snow across the area. GFS was a little warmer than the NAM and would suggest a slower change over to snow than the NAM model. Based on the thermal profiles, portions of northeast Wisconsin will be the last to change over as colder air filters in from the northeast and from the west across our southern tier of counties. Bufkit soundings and the latest guidance values suggest advisory snow amounts (3 to 6 inches) across the Fox Valley and lakeshore region with amounts of 6 to 12 inches north and west of the Fox Valley with the highest amounts across northern Vilas County. Increasing winds along with the wet heavy snow will cause difficult travel as the day progresses, especially for the afternoon and evening commute. Snow will continue this evening before tapering off to light snow or ending late this evening and overnight. Any snow accumulation after midnight will be minor, thus will continue the midnight ending time of the winter weather headlines. The chances of light snow linger across the north Tuesday morning. Any accumulation should be less than an inch. Clouds will be on the decrease Tuesday afternoon. As for temperatures, high temperatures today will occur this morning with temperatures slowly falling through the day. Did not stray far from guidance values tonight and Tuesday. .LONG TERM...Tuesday Night Through Sunday Issued at 350 AM CST Mon Dec 30 2019 The focus of the long term forecast will be on the potential for a couple rounds of active weather at the end of the work week and this weekend. The long term will start off quiet, with a surface ridge keeping conditions dry through the midweek. Quiet conditions will come to an end as an upper level trough deepens over western CONUS, with several shortwaves ejecting out ahead of the main trough and passing over the region. Models currently have the first of these miss the region to the north Thursday afternoon, so trended towards a drier Thursday. The strong southerly flow ahead of the trough will also bring another round of above normal temperatures and moisture to the region, priming the atmosphere for the passage of the trough by Friday morning. Friday morning, active weather will be in the region as the main trough passes. Currently, the heaviest precipitation appears to move through Friday afternoon and evening. After the main round, there will likely be a break as the dry slot moves through before wrap around moisture brings a second round on Saturday. The timing of these rounds of precipitation is still uncertain, as models have yet to latch on to a consistent resolution, so kept widespread pops through the timeframe. That said, soundings suggest the precipitation will be primarily rain, snow, or sleet, so removed any mention of freezing rain this far out. Temperatures will follow a warming trend through the midweek, rising to above normal by Thursday. A slow cooling trend will then follow through the weekend, as colder air starts to work back in behind the trough. && .AVIATION...for 12Z TAF Issuance Issued at 531 AM CST Mon Dec 30 2019 Poor flying conditions expected today into tonight as rain/snow changes over to all snow during the morning at most locations. Visibilities and CIGS will be in the IFR or lower category for much of today into tonight with conditions gradually improving later in the evening and overnight. Gusty west to northwest winds are expected to develop later this morning across east- central Wisconsin and then overspread the remainder of northeast Wisconsin by early this afternoon. Gusts to around 30 knots are possible. Winds will gradually subside later tonight into Tuesdsay, although breezy conditions should continue Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST early this morning for WIZ013-020>022- 030-031-035>040-045-048>050-073-074. Winter Weather Advisory from 9 AM this morning to midnight CST tonight for WIZ022-038>040-048>050. Winter Storm Warning until midnight CST tonight for WIZ005- 010>013-018>021-030-031-035>037-045-073-074. && SHORT TERM.....Eckberg LONG TERM......Uhlmann AVIATION.......Eckberg
Hazardous weather outlook, Dec 30, 4:05 AM CST, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 405 AM CST Mon Dec 30 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 405 AM CST Mon Dec 30 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Rain will continue to change over to snow this morning across much of the region. Significant snowfall accumulations of 6 to 12 inches are expected north and west of the Fox Valley, with the highest totals across Vilas County. Snowfall totals of 3 to 6 inches are expected across the Fox Valley east to the lakeshore. The snow will impact the Monday afternoon and evening commute. Motorists are urged to slow down and leave extra distance between you and the car in front of you. The combination of the heavy wet snow and gusty west to northwest winds may cause some sporadic damage to trees and powerlines, possibly resulting in power outages. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Light snow will end Tuesday morning across northern Wisconsin. Hazardous travel conditions will remain possible early in the day. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snow and rainfall amounts, along with any flooding through Monday evening. LMZ521-522-541>543-311015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 405 AM CST Mon Dec 30 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Marine fog, locally dense at times, will continue into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Eckberg/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:03 PM CST | Dense Fog Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 9 hr |
| Dec 30, 3:15 AM CST | Small Craft Advisory | GRB | 36 hr |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.